Acta Applicandae Mathematicae

, Volume 109, Issue 1, pp 257–272 | Cite as

Cartan’s Structure of Symmetry Pseudo-Group and Coverings for the r-th Modified Dispersionless Kadomtsev–Petviashvili Equation

  • Oleg I. MorozovEmail author


We derive two non-equivalent coverings for the r-th dKP equation from Maurer–Cartan forms of its symmetry pseudo-group. Also we find Bäcklund transformations between the obtained covering equations.


Lie pseudo-groups Maurer–Cartan forms Symmetries of differential equations Coverings of differential equations 

Mathematics Subject Classification (2000)

58H05 58J70 35A30 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Błaszak, M.: Classical R-matrices on Poisson algebras and related dispersionless systems. Phys. Lett. A 297, 191–195 (2002) zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bogdanov, L.V., Konopelchenko, B.G.: Nonlinear Beltrami equations and τ-functions for dispersionless hierarchies. Phys. Lett. A 322, 330–337 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bryant, R.L., Griffiths, Ph.A.: Characteristic cohomology of differential systems (II): conservation laws for a class of parabolic equations. Duke Math. J. 78, 531–676 (1995) zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cartan, É.: Œuvres Complètes, vol. 2, Part II. Gauthier-Villars, Paris (1953) Google Scholar
  5. 5.
    Chang, J.-H., Tu, M.-H.: On the Miura map between the dispersionless KP and dispersionless modified KP hierarchies. J. Math. Phys. 41, 5391–5406 (2000) zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Dodd, R., Fordy, A.: The prolongation structures of quasipolynomial flows. Proc. R. Soc. Lond. A 385, 389–429 (1983) zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Dunajski, M.: A class of Einstein–Weil spaces associated to an integrable system of hydrodynamic type. J. Geom. Phys. 51, 126–137 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Estabrook, F.B.: Moving frames and prolongations algebras. J. Math. Phys. 23, 2071–2076 (1982) zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Fels, M., Olver, P.J.: Moving coframes I. A practical algorithm. Acta. Appl. Math. 51, 161–213 (1998) CrossRefMathSciNetGoogle Scholar
  10. 10.
    Ferapontov, E.V., Khusnutdinova, K.R.: The characterization of two-component (2+1)-dimensional integrable systems of hydrodynamic type. J. Phys. A., Math. Gen. 37, 2949–2963 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Gardner, R.B.: The Method of Equivalence and its Applications. CBMS–NSF Regional Conference Series in Applied Math., SIAM, Philadelphia (1989) zbMATHGoogle Scholar
  12. 12.
    Harrison, B.K.: On methods of finding Bäcklund transformations in systems with more than two independent variables. J. Nonlinear Math. Phys. 2, 201–215 (1995) zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Harrison, B.K.: Matrix methods of searching for Lax pairs and a paper by Estévez. Proc. Inst. Math. NAS Ukraine 30(1), 17–24 (2000) MathSciNetGoogle Scholar
  14. 14.
    Hoenselaers, C.: More prolongation structures. Prog. Theor. Phys. 75, 1014–1029 (1986) CrossRefMathSciNetGoogle Scholar
  15. 15.
    Igonin, S.: Coverings and the fundamental group for partial differential equations. J. Geom. Phys. 56, 939–998 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Igonin, S., Krasil’shchik, J.: On one-parametric families of Bäcklund transformations. Preprint (2000). arXiv:nlin/0010040
  17. 17.
    Igonin, S., Kersten, P., Krasil’shchik, I.: On symmetries and cohomological invariants of equations possessing flat representations. Preprint DIPS-07, The Diffiety Institute, Pereslavl-Zalessky (2002) Google Scholar
  18. 18.
    Kamran, N.: Contributions to the study of the equivalence problem of Élie Cartan and its applications to partial and ordinary differential equations. Mem. Cl. Sci. Acad. R. Belg., 45(7), (1989) Google Scholar
  19. 19.
    Konopelchenko, B., Martínez, A.L.: Dispersionless scalar hierarchies, Whitham hierarchy and the quasi-classical \(\bar{\partial}\) -method. J. Math. Phys. 43, 3807–3823 (2003) CrossRefGoogle Scholar
  20. 20.
    Krasil’shchik, I.S.: On one-parametric families of Bäcklund transformations. Preprint DIPS-1/2000, The Diffiety Institute, Pereslavl-Zalessky (2000) Google Scholar
  21. 21.
    Krasil’shchik, I.S., Vinogradov, A.M.: Nonlocal symmetries and the theory of coverings. Acta Appl. Math. 2, 79–86 (1984) zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Krasil’shchik, I.S., Vinogradov, A.M.: Nonlocal trends in the geometry of differential equations: symmetries, conservation laws, and Bäcklund transformations. Acta Appl. Math. 15, 161–209 (1989) zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Krasil’shchik, I.S., Vinogradov, A.M. (eds.): Symmetries and Conservation Laws for Differential Equations of Mathematical Physics, vol. 182. Transl. Math. Monographs. Am. Math. Soc., Providence (1999) zbMATHGoogle Scholar
  24. 24.
    Krasil’shchik, I.S., Lychagin, V.V., Vinogradov, A.M.: Geometry of Jet Spaces and Nonlinear Partial Differential Equations. Gordon & Breach, New York (1986) zbMATHGoogle Scholar
  25. 25.
    Krichever, I.M.: The averaging method for two-dimensional “integrable” equations. Funct. Anal. Appl. 22, 200–213 (1988) zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Kupershmidt, B.A.: The quasiclassical limit of the modified KP hierarchy. J. Phys. A, Math. Gen. 23, 871–886 (1990) zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Kuz’mina, G.M.: On a possibility to reduce a system of two first-order partial differential equations to a single equation of the second order. In: Proc. Moscow State Pedagog. Inst. vol. 271, pp. 67–76 (1967) (in Russian) Google Scholar
  28. 28.
    Marvan, M.: On zero-curvature representations of partial differential equations. In: Proc. Conf. on Diff. Geom. and Its Appl., Opava (Czech Republic), pp. 103–122 (1992) Google Scholar
  29. 29.
    Marvan, M.: A direct procedure to compute zero-curvature representations. The case \(\mathfrak{sl}_{2}\) . In: Proc. Int. Conf. on Secondary Calculus and Cohomological Physics, Moscow, Russia, August 24–31, 1997. Available via the Internet at ELibEMS,
  30. 30.
    Marvan, M.: On the horizontal gauge cohomology and nonremovability of the spectral parameter. Acta Appl. Math 72, 51–65 (2002) zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Morozov, O.I.: Moving coframes and symmetries of differential equations. J. Phys. A, Math. Gen. 35, 2965–2977 (2002) zbMATHCrossRefGoogle Scholar
  32. 32.
    Morozov, O.I.: Contact-equivalence problem for linear hyperbolic equations. J. Math. Sci. 135, 2680–2694 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  33. 33.
    Morozov, O.I.: Coverings of differential equations and Cartan’s structure theory of Lie pseudo-groups. Acta Appl. Math. 99, 309–319 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  34. 34.
    Morozov, O.I.: Cartan’s structure theory of symmetry pseudo-groups coverings and multi-valued solutions for the Khokhlov–Zabolotskaya equation. Acta Appl. Math. 101, 231–241 (2008) zbMATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Morris, H.C.: Prolongation structures and nonlinear evolution equations in two spatial dimensions. J. Math. Phys. 17, 1870–1872 (1976) CrossRefGoogle Scholar
  36. 36.
    Morris, H.C.: Prolongation structures and nonlinear evolution equations in two spatial dimensions: a general class of equations. J. Phys. A, Math. Gen. 12, 261–267 (1979) CrossRefGoogle Scholar
  37. 37.
    Olver, P.J.: Equivalence, Invariants, and Symmetry. Cambridge University Press, Cambridge (1995) zbMATHGoogle Scholar
  38. 38.
    Sakovich, S.Yu.: On zero-curvature representations of evolution equations. J. Phys. A, Math. Gen. 28, 2861–2869 (1995) zbMATHCrossRefMathSciNetGoogle Scholar
  39. 39.
    Takasaki, K.: Quasi-classical limit of BKP hierarchy and W-infinity symmetries. Lett. Math. Phys. 28, 177–185 (1993) zbMATHCrossRefMathSciNetGoogle Scholar
  40. 40.
    Tondo, G.S.: The eigenvalue problem for the three-wave resonant interaction in (2+1) dimensions via the prolongation structure. Lett. Nuovo Cim. 44, 297–302 (1985) CrossRefMathSciNetGoogle Scholar
  41. 41.
    Wahlquist, H.D.: Estabrook F.B.: Prolongation structures of nonlinear evolution equations. J. Math. Phys. 16, 1–7 (1975) zbMATHCrossRefMathSciNetGoogle Scholar
  42. 42.
    Zakharov, V.E.: Integrable systems in multidimensional spaces. Lect. Not. Phys. 153, 190–216 (1982) CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  1. 1.Moscow State Technical University of Civil AviationMoscowRussia

Personalised recommendations